Alert archive / Texas / Small Craft Advisories in 2017

Small Craft Advisory 56, NWS Corpus Christi, TX

May 18, 2017

NWS Corpus Christi, TX issued this small craft advisory at May 18, 2017, 3:47 AM CDT. It took effect at May 18, 2017, 10:00 AM CDT. It was in force for 32 hr.

The area

The counties it named.

The facts

Issued
May 18, 2017, 3:47 AM CDT (08:47 UTC)
In effect from
May 18, 2017, 10:00 AM CDT
Expired
May 19, 2017, 6:00 PM CDT
In force
32 hr
Issued by
NWS Corpus Christi, TX

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Corpus Christi, TX wrote its last area forecast discussion before this small craft advisory went out at May 18, 12:48 AM CDT, 2 hours 59 minutes earlier.

Area forecast discussion, May 18, 12:48 AM CDT, 2 hours 59 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Corpus Christi TX
1248 AM CDT Thu May 18 2017

.DISCUSSION...

See AVIATION discussion for 06Z TAFS.

&&

.AVIATION...

MVFR/Possible IFR conditions will develop over the eastern
terminals before 12Z, with MVFR possibly developing toward 12Z at
KLRD. MVFR conditions lasted longer on Wednesday with the good
theta-e moisture advection, but this is not expected on Thursday,
and the time-heights/soundings/MOS are not indicating this to
happen (good mixing with the winds will also be present). Thus,
am expecting VFR conditions to develop before 18Z. Windy
conditions later this morning and this afternoon, with winds
staying up early in the evening (i.e. greater than 11 knots but
gusts diminishing), with MVFR/possible IFR conditions returning to
the terminals before the end of the TAF period (IFR most likely
at KCRP). No SHRA/TSRA in the terminals.

&&

.PREVIOUS DISCUSSION... /Issued 1013 PM CDT Wed May 17 2017/

DISCUSSION...

Just a quick update this evening, mostly to increase seas across
the southern offshore waters. SCA conditions look to continue
through the overnight hours, however, seas are running just a tad
above 7 feet so we could see them drop below and come right back
up again the next hour. Not entirely confident they will stay
elevated through 12Z/7AM but given the amount of swell energy
coming into play, they will stay at least above 6 feet through
much of the night.

PREVIOUS DISCUSSION... /Issued 719 PM CDT Wed May 17 2017/

DISCUSSION...

Update for 00Z aviation cycle.

AVIATION...

Tonight...Mostly MVFR. Expect cigs to lower over the next few
hours near KALI/KCRP, while KVCT remains socked in around 1500
feet. KLRD could see MVFR develop by mid-Thursday morning. KVCT
may flirt with some TEMPO IFR cigs after midnight given how much
cooler they have remained all day/lower inversion starting point.
High confidence.

Thursday...MVFR/VFR. Expect conditions to rebound back towards VFR
by early afternoon as gusts increase out of the southeast towards
30 knots. Medium confidence on timing.

PREVIOUS DISCUSSION... /Issued 343 PM CDT Wed May 17 2017/

SHORT TERM (Tonight through Thursday night)...

As the first upper low kicks out across the Upper Midwest tonight,
the next deeper upper low over the Intermountain West will move
toward the Four Corners region Thursday and Thursday night. The
deeper low level moisture axis over the Mid-Coast this afternoon
will move back into the western Brush Country for Thursday. The
mid level inversion is expected to remain strong over South Texas
through the period. But the GFS shows a mid level thermal trough
at 70H moving into the Brush Country Thursday afternoon. Models
indicate a weak short wave trough moving out of northeast Mexico
during the afternoon. Will show slight chance PoPs for the
northwest Brush Country Thursday afternoon. Storms would have a
chance to become strong if they develop. Winds will increase over
the coastal plains Thursday as low pressure area deepens over the
southern plains. Expect windy conditions for the coastal plains
Thursday. Low level jet will increase to 30-35 knots. Will leave
out mention of streamer showers Thursday night as models show
negative theta-e advection at 85H.

LONG TERM (Friday through Wednesday)...

The deep upper level trough/low over the Four Corners/Rockies will
gradually lift to the northeast during the weekend, sending
disturbances around the base of the trough and across the state.
Moisture will increase notably by Saturday night into Sunday, with
higher moisture lingering across the region through early next week.
As the upper level trough sweeps across the central US as weak cold
front will dip into central Texas.  Models continue to indicate the
boundary will stall and wash out barely reaching the northern border
of South Texas Saturday night/Sunday, and at best winds take on a
more easterly flow Sunday/Sunday night. Chances for showers and
thunderstorms will increase across the region ahead of the cold
front and as the upper level system passes, with the highest rain
chances on Saturday night into Sunday.  Additional shortwaves
passing aloft will maintain chance PoPs through early next week.

Above average temperatures will continue on Friday, with highs in
the upper 90s west to upper 80s across the Coastal Bend.
Temperatures will be a few degrees cooler over the weekend into
early next week owing to the anticipated rain across the region.

&&

.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi    77  89  77  88  74  /  10  10  10  20  30
Victoria          75  89  74  88  72  /  10  10  20  30  40
Laredo            77  98  77  94  75  /  10  10  20  20  50
Alice             77  93  75  92  74  /  10  10  20  20  40
Rockport          78  88  78  88  76  /  10  10  10  20  30
Cotulla           76  95  75  92  73  /  10  10  20  30  50
Kingsville        77  92  76  91  74  /  10  10  10  20  30
Navy Corpus       79  87  78  88  77  /  10  10  10  20  30

&&

.CRP WATCHES/WARNINGS/ADVISORIES...
TX...None.
GM...Small Craft Advisory until 7 AM CDT this morning For the
     following zones: Waters from Baffin Bay to Port Aransas
     from 20 to 60 NM.

&&

GW/86...AVIATION
Hazardous weather outlook, May 17, 5:26 AM CDT, 22 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Corpus Christi TX
526 AM CDT Wed May 17 2017

TXZ229>234-239>247-181200-
La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval-
Jim Wells-Kleberg-Nueces-San Patricio-Aransas-Refugio-Calhoun-
526 AM CDT Wed May 17 2017

This hazardous weather outlook is for South Texas.

.DAY ONE...Today and Tonight

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Isolated to scattered thunderstorms are expected Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GMZ230-235-250-255-270-275-181200-
Bays and Waterways from Baffin Bay to Port Aransas-
Bays and Waterways from Port Aransas to Port O'Connor-
Coastal waters from Baffin Bay to Port Aransas out 20 NM-
Coastal waters from Port Aransas to Matagorda Ship Channel out
20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM-
Waters from Port Aransas to Matagorda Ship Channel from 20 to
60 NM-
526 AM CDT Wed May 17 2017

This hazardous weather outlook is for the Middle Texas Coastal
Waters.

.DAY ONE...Today and Tonight

A Small Craft Advisory is in effect for the Gulf of Mexico until
10 AM CDT.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

Sall Craft Advisory conditions will be possible at times
Thursday Night through Friday.

Isolated to scattered thunderstorms are expected Saturday through
Tuesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

GW/PZ

In the hours before

Special weather statement, May 18, 3:25 AM CDT, 22 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
325 AM CDT Thu May 18 2017

TXZ229-239>243-182300-
La Salle-Webb-Duval-Jim Wells-Kleberg-Nueces-
Including the cities of Cotulla, Laredo, Freer, Benavides,
San Diego, Alice, Orange Grove, Kingsville, and Corpus Christi
325 AM CDT Thu May 18 2017

...Heat indices between 105 and 109 degrees are expected today...

The combination of warm temperatures and high dewpoints will
produce heat indices between 105 and 109 degrees today over inland
portions of Nueces and Kleberg counties, as well as portions of
the Brush Country and Rio Grande Plains. Residents with outdoor
activities planned are urged to drink plenty of water, wear light
weight and light colored clothing and take frequent breaks from
the heat. Young children and pets should never be left unattended
in vehicles under any circumstances. This is especially true
during warm or hot weather when car interiors can reach lethal
temperatures in a matter of minutes.

GW

The office that day

Everything else NWS Corpus Christi, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 17, 9:40 PM CDTSmall Craft AdvisoryCRP44 hr
May 18, 3:19 AM CDTCoastal Flood AdvisoryCRPKleberg, Nueces8 hr
May 18, 3:19 AM CDTRip Current StatementCRPAransas, Calhoun, Kleberg, Nueces46 hr
May 18, 3:30 AM CDTWind AdvisoryCRPBee, Goliad, Kleberg, Nueces, Refugio, San Patricio and 1 more15 hr

Nearby

Small Craft Advisories in Texas, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.